Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 37, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2003, 5:16 PM EDT for Glades County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2003, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 6, 2003, 6:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Melbourne radar (KMLB), 142 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 062116 SVRMIA FLC043-062200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 514 PM EDT FRI JUN 6 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GLADES COUNTY IN SOUTHERN FLORIDA * UNTIL 600 PM EDT * AT 514 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER MOORE HAVEN MOVING NORTH AT 20 MPH. DIME SIZE HAIL WAS REPORTED WITH THIS STORM. AN ADDITIONAL THUNDERSTORM CAPABLE OF PRODUCING HAIL WAS LOCATED NEAR PALMDALE. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKEPORT...AND THE BRIGHTON SEMINOLE RESERVATION. & LAT...LON 2688 8121 2682 8099 2709 8099 2696 8150 .END HANDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:30 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 6, 2:30 PM EDT, 2 hours 46 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 230 PM EDT FRI JUN 6 2003 SOUTHEAST FLOW WELL ENTRENCHED ACROSS SOUTH FLORIDA WILL REMAIN THE DOMINANT SYNOPTIC FEATURE THROUGH SATURDAY. THIS MEANS SCATTERED NIGHTTIME AND MORNING SHOWERS/STORMS EAST COAST AND SCATTERED TO NUMEROUS AFTERNOON AND EVENING ACTIVITY INTERIOR AND WEST. DEEP MOISTURE WILL SUPPORT THESE POPS THROUGH THE WEEKEND. UPPER HIGH OVER THE WESTERN ATLANTIC WILL CONTINUE TO NOSE ACROSS SOUTH FLORIDA OVER THE NEXT SEVERAL DAYS. ASSOCIATED SUBSIDENCE WILL NOT BE STRONG ENOUGH TO SUPPRESS CONVECTION ACROSS SOUTH FLORIDA. SURFACE RIDGE WILL SETTLE BACK OVER SOUTH FLORIDA SUNDAY THROUGH TUESDAY BEFORE SLOWLY DRIFTING NORTH AGAIN. WILL BUMP POPS BACK UP A BIT EASTERN METRO AREAS SUNDAY AS STEERING FLOW WILL ONCE AGAIN LIGHTEN UP. MODELS ALL IN FAIR AGREEMENT. WILL FORECAST POPS IN LINE WITH MOS GUIDANCE EAST COAST TONIGHT THROUGH SATURDAY NIGHT BUT INCREASE TO 50 PERCENT SUNDAY. WILL MAINTAIN LIKELY CATEGORY INTERIOR/WEST WHILE SOUTHEAST FLOW PERSISTS. EXTENDED PERIODS WILL CONTINUE TO FEATURE NEAR NORMAL TEMPERATURES AND 50-60 PERCENT POPS. CHANGES MIGHT BEGIN FRIDAY AS STRONG HIGH OVER THE WESTERN ATLANTIC BUILDS TOWARD FLORIDA. THIS JUST MIGHT SPELL THE BEGINNING OF A SOMEWHAT DRIER PERIOD. WILL WATCH FOR CONSISTENCY IN FUTURE RUNS. WILL POST SOUTHEAST WINDS OF 15 KNOTS EAST COASTAL MARINE ZONES TONIGHT AND SATURDAY. SEAS WILL BE 3 TO 5 FEET. REMAINDER SOUTH FLORIDA MARINE AREAS WILL BE SOUTHEAST LESS THAN 15 KNOTS. AS RIDGE MOVES BACK INTO THE AREA SATURDAY NIGHT...WINDS WILL BEGIN TO DIMINISH. NO HIGHLIGHTS REQUIRED THROUGH WEDNESDAY. NO PROBLEMS FOR FIRE WEATHER. PBI BT 078/089 076/090 075 24332 FLL BT 080/088 078/089 077 24332 MIA BT 079/089 078/091 077 24332 APF TT 075/090 075/089 076 24363 .MIA...NONE.
Hazardous weather outlook, Jun 6, 11:37 AM EDT, 5 hours 39 minutes before
FLZ063-066>075-062100- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 1137 AM EDT FRI JUN 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...CHANCE OF THUNDERSTORMS EAST COAST THIS AFTERNOON... ...THUNDERSTORMS LIKELY INTERIOR AND WEST COAST THIS AFTERNOON... SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE EAST AND WEST COAST SEA BREEZES THIS AFTERNOON AND MOVE INLAND. THE EAST COAST SEA BREEZE WILL MOVE FURTHER INLAND THAN THE WEST COAST...AS THE WINDS WILL BE OUT OF THE SOUTHEAST. WHERE THE SEA BREEZES COLLIDE THIS AFTERNOON OVER THE INTERIOR AND WEST COAST...A FEW OF THE THUNDERSTORMS COULD PRODUCE WIND GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWN POURS. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE STORMS HAVE PASSED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:14 PM EDT | Special Marine Warning | MFL | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.